[Skip to Content]
[Skip to Content Landing]
Article
September 11, 1943

GRANULOCYTOPENIA AFTER USE OF SUCCINYLSULFATHIAZOLE

Author Affiliations

Galveston, Texas. Professor of Surgery, University of Texas Medical Branch.

JAMA. 1943;123(2):112. doi:10.1001/jama.1943.02840370044017

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  I am much interested in an article which appeared in The Journal, July 3, reporting the death of a patient alleged to be due to acute agranulocytosis due to the administration of succinylsulfathiazole. I feel that it is highly important that all toxic manifestations, especially the more serious ones such as acute agranulocytosis following the administration of the sulfonamides, be given special consideration. I do not, however, feel it at all desirable that questionable occurrences of drug sensitivity should be reported dogmatically as being due to the sulfonamides. In this report it appears that the patient was probably sensitive to sulfathiazole, and I should like to refer to one such observation which I reported in a paper entitled "Succinylsulfathiazole: An Adjuvant in the Surgery of the Large Bowel" (The Journal, Sept. 26, 1942, p. 265). Under the subtitle "Toxicity of Succinylsulfathiazole" an instance was reported of a

First Page Preview View Large
First page PDF preview
First page PDF preview
×